Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 186, NWS Tulsa, OK

September 30, 2007Adair County, Oklahoma; Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 30, 2007, 9:58 PM CDT for Adair County, Oklahoma; Washington County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2007, 9:58 PM CDT (02:58 UTC)
Expired
Sep 30, 2007, 11:00 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Washington County, AR, Adair County, OK

The radar

The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 010258
SVRTSA
ARC143-OKC001-010400-
/O.NEW.KTSA.SV.W.0186.071001T0258Z-071001T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
958 PM CDT SUN SEP 30 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN NORTHEAST OKLAHOMA
  SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 1100 PM CDT

* AT 956 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTIE...MOVING
  SOUTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WESTVILLE...
  BARON...MARIETTA...STILWELL...BUNCH...LINCOLN AND STRICKLER.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3584 9429 3564 9480 3598 9480 3612 9460
TIME...MOT...LOC 0258Z 310DEG 21KT 3594 9470

$$
1 follow-up statement
000 
WWUS54 KTSA 010320
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT SUN SEP 30 2007

ARC143-OKC001-010400-
/O.CON.KTSA.SV.W.0186.000000T0000Z-071001T0400Z/
WASHINGTON AR-ADAIR OK-
1020 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHERN ADAIR AND SOUTHWESTERN WASHINGTON COUNTIES...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LINCOLN TO 6 MILES SOUTH OF PROCTOR...MOVING SOUTHEAST
AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CANEHILL...
CLYDE...MARIETTA...MORROW...STILWELL...BUNCH AND STRICKLER.

LAT...LON 3601 9448 3600 9447 3599 9446 3584 9429
      3564 9480 3598 9480 3605 9452
TIME...MOT...LOC 0320Z 310DEG 21KT 3592 9441 3587 9475

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 9:18 PM CDT, 40 minutes earlier.

Area forecast discussion, Sep 30, 9:18 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
0918 PM CDT SUN SEP 30 2007

.DISCUSSION...
COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SOUTHWARD ACROSS THE
FORECAST AREA...WITH COMPACT SHORTWAVE TROUGH LIFTING NORTHWARD
THROUGH THE CENTRAL PLAINS AND LESSENING ITS EFFECTS ON THE AREA.
ONGOING STORMS ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS
HAVE PERSISTED WITHIN AXIS OF LOW LEVEL JET AND MARGINAL ELEVATED
INSTABILITY.  ADDITIONALLY MAGNITUDE OF DEEP LAYER SHEAR HAS
SUPPORTED ISOLATED MESOCYCLONE DEVELOPMENT WHICH WILL FURTHER AID
CONTINUATION OF ISOLATED SEVERE WEATHER THREAT.  THE OVERALL TREND
WILL BE TOWARD A LESS FAVORABLE ENVIRONMENT...AND LESSER COVERAGE OF
PRECIP ALONG THE FRONTAL BOUNDARY.  PRECIP CHANCES HAVE BEEN UPDATED
ACCORDINGLY...WITH MINOR ADJUSTMENTS TO SKY AND WIND FORECASTS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...69
LONG TERM....07
Hazardous weather outlook, Sep 30, 8:27 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT SUN SEP 30 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
827 PM CDT SUN SEP 30 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT ROUGHLY ALONG THE I-44 CORRIDOR AT 8 PM THIS EVENING
WILL CONTINUE TO PUSH SOUTH THROUGH THE AREA TONIGHT.
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO FORM ALONG AND JUST
AHEAD OF THE FRONT. AN ISOLATED STRONG TO MARGINALLY SEVERE
THUNDERSTORM IS POSSIBLE THROUGH AROUND MIDNIGHT ACROSS
NORTHEASTERN AND EAST CENTRAL OKLAHOMA AND NORTHWESTERN ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS UNLIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY...
PROVIDING A CHANCE OF STRONG THUNDERSTORMS TUESDAY INTO EARLY
WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 30, 7:05 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT SUN SEP 30 2007

OKZ060>062-067-010045-
MAYES OK-ROGERS OK-TULSA OK-WAGONER OK-
705 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN WAGONER...SOUTHERN ROGERS...TULSA AND
     WESTERN MAYES

AT 705 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF FOYIL TO 7 MILES WEST OF TULSA...
MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...TULSA...CLAREMORE...INOLA...CATOOSA...
VERDIGRIS...TIAWAH...FOYIL...OWASSO...BROKEN ARROW...ONETA AND PRYOR.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3634 9518 3594 9576 3617 9605 3619 9603
      3618 9601 3620 9601 3648 9563
TIME...MOT...LOC 0005Z 295DEG 18KT 3642 9565 3611 9604
Special weather statement, Sep 30, 7:29 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT SUN SEP 30 2007

OKZ057-058-060>063-067-010100-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-TULSA OK-WAGONER
OK-
729 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN WAGONER...SOUTHERN ROGERS...NORTHWESTERN
     DELAWARE...SOUTHEASTERN CRAIG...SOUTHERN OTTAWA...EASTERN TULSA
     AND NORTHERN MAYES

AT 729 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHEAST OF AFTON TO TULSA...MOVING EAST
AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...CLEORA...BERNICE...CLAREMORE...INOLA...CATOOSA...
VERDIGRIS...TIAWAH...FOYIL...BUSHYHEAD...AFTON...FAIRLAND...VINITA...
KETCHUM...BIG CABIN...WHITE OAK...PRYOR...STRANG...ADAIR...
PENSACOLA...LANGLEY AND DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3674 9462 3607 9550 3616 9592 3677 9509
TIME...MOT...LOC 0029Z 274DEG 34KT 3674 9488 3616 9580
Special weather statement, Sep 30, 7:48 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT SUN SEP 30 2007

OKZ057-058-062-063-010115-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
748 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     DELAWARE...SOUTHEASTERN CRAIG...SOUTHEASTERN OTTAWA AND MAYES

AT 748 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES EAST OF WYANDOTTE TO 4 MILES NORTH OF
PRYOR...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...
GROVE...BERNICE...FAIRLAND...WYANDOTTE...KETCHUM...PRYOR...MAZIE...
MURPHY...CHOUTEAU...LOCUST GROVE...SALINA...SPAVINAW...STRANG...
ADAIR...PENSACOLA...LANGLEY AND DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3688 9463 3639 9461 3607 9544 3626 9545
      3626 9543 3637 9543
TIME...MOT...LOC 0048Z 313DEG 29KT 3679 9459 3635 9529
Special weather statement, Sep 30, 8:15 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT SUN SEP 30 2007

ARZ001-OKZ058-062-063-010200-
BENTON AR-DELAWARE OK-MAYES OK-OTTAWA OK-
815 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     DELAWARE...SOUTHEASTERN OTTAWA AND NORTHEASTERN MAYES

AT 815 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES EAST OF GROVE TO 7 MILES SOUTHWEST OF
SPAVINAW...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...TWIN OAKS...COLCORD...
CHLOETA...ZENA...CLEORA...GROVE...BERNICE...SPAVINAW...LANGLEY...
DISNEY...SULPHUR SPRINGS...MAYSVILLE...GRAVETTE AND HIWASSE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

LAT...LON 3668 9463 3649 9462 3648 9416 3619 9486
      3632 9518 3668 9489
TIME...MOT...LOC 0115Z 276DEG 25KT 3656 9460 3633 9512
Special weather statement, Sep 30, 8:54 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT SUN SEP 30 2007

ARZ001-OKZ062-063-068-069-010245-
ADAIR OK-BENTON AR-CHEROKEE OK-DELAWARE OK-MAYES OK-
854 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     SOUTHERN DELAWARE...NORTHWESTERN ADAIR AND SOUTHEASTERN MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN CHEROKEE

AT 854 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF BELLA VISTA TO 6 MILES SOUTHWEST
OF ROSE...MOVING EAST AT 30 MPH.

A LARGE PORTION OF NORTHWESTERN BENTON...SOUTHERN DELAWARE...
NORTHWESTERN ADAIR...NORTHEASTERN CHEROKEE AND SOUTHEASTERN MAYES
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 945 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3649 9387 3609 9456 3610 9520 3650 9462
TIME...MOT...LOC 0154Z 269DEG 29KT 3649 9421 3614 9507
Special weather statement, Sep 30, 9:47 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
947 PM CDT SUN SEP 30 2007

ARZ001-002-010-011-010330-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
947 PM CDT SUN SEP 30 2007

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHERN WASHINGTON...NORTHERN CARROLL...BENTON AND NORTHERN
     MADISON

AT 947 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF OAK GROVE TO LAKE FRANCIS...
MOVING EAST AT 30 MPH.

A LARGE PORTION OF NORTHERN WASHINGTON...NORTHERN CARROLL...BENTON
AND NORTHERN MADISON COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 1030 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

LAT...LON 3648 9327 3590 9450 3591 9451 3600 9454
      3602 9453 3604 9455 3611 9454 3612 9456
      3622 9457 3651 9390
TIME...MOT...LOC 0247Z 274DEG 27KT 3648 9344 3612 9446

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:05 PM CDTSpecial Weather StatementTSAMayes, Rogers, Tulsa40 min
Sep 30, 7:29 PM CDTSpecial Weather StatementTSAMayes, Rogers31 min
Sep 30, 7:48 PM CDTSpecial Weather StatementTSADelaware, Mayes27 min
Sep 30, 8:15 PM CDTSpecial Weather StatementTSADelaware45 min
Sep 30, 9:07 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee53 min
Sep 30, 10:14 PM CDTSpecial Weather StatementTSACherokee46 min
Sep 30, 10:32 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah43 min
Sep 30, 11:14 PM CDTSevere Thunderstorm WarningTSASequoyah31 min
Sep 30, 8:54 PM CDTSpecial Weather StatementTSABenton51 min
Sep 30, 9:47 PM CDTSpecial Weather StatementTSABenton43 min
Sep 30, 10:04 PM CDTSevere Thunderstorm WarningTSACarroll26 min
Sep 30, 10:53 PM CDTSpecial Weather StatementTSAMadison, Washington52 min
Sep 30, 11:01 PM CDTSpecial Weather StatementTSACrawford44 min
Sep 30, 11:47 PM CDTSpecial Weather StatementTSACrawford43 min
Oct 1, 12:30 AM CDTSpecial Weather StatementTSASebastian45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.